Alert archive / New Hampshire / Special Weather Statements in 2011

Special Weather Statement, NWS Boston/Norton, MA

August 18, 2011Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this special weather statement at Aug 18, 2011, 6:39 PM EDT for Cheshire County, New Hampshire. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2011, 6:39 PM EDT (22:39 UTC)
Expired
Aug 18, 2011, 7:30 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA

County Cheshire County, NH

The radar

The Boston radar (KBOX), 113 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS81 KBOX 182239
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
639 PM EDT THU AUG 18 2011

MAZ003-004-026-NHZ011-015-182330-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
639 PM EDT THU AUG 18 2011

AT 637 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND 
SMALL HAIL 3 MILES EAST OF ROYALSTON...OR ABOUT 10 MILES SOUTHWEST 
OF JAFFREY...MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WINCHENDON...JAFFREY...RINDGE...
  ASHBURNHAM AND SHARON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4285 7186 4259 7185 4263 7223 4278 7225

$$

DUNTEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 5:20 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 18, 5:20 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
520 PM EDT THU AUG 18 2011

.SYNOPSIS...
HIGH PRESSURE OFF THE NEW ENGLAND COAST WILL BRING WARM AND SOMEWHAT
HUMID WEATHER INTO THE WEEKEND.  WHILE MUCH OF THE PERIOD WILL BE
DRY...A FEW SHOWERS/THUNDERSTORMS ARE EXPECTED AT TIMES.  THE BEST
CHANCE FOR THE ACTIVITY TO BE MOST WIDESPREAD IS SUN AFTERNOON
POSSIBLY CONTINUING INTO MON.  DRY AND SEASONABLE WEATHER FOLLOWS
THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPPER LEVEL TROUGH/COOL POOL ALOFT MAY TRIGGER A FEW SPOT
SHOWERS/THUNDERSTORMS INTO THE EARLY EVENING HOURS. THE BEST CHANCE
FOR THE ACTIVITY WILL BE IN WESTERN MA/NORTHERN CT. HOWEVER...THE
VAST MAJORITY OF THE REGION WILL REMAIN DRY.  WEAK SHEAR/FORCING
ALONG WITH MARGINAL INSTABILITY SHOULD KEEP THE AREAL COVERAGE
LIMITED AND NOT EXPECTING ANY SEVERE WEATHER.

THE LACK OF FORCING SHOULD ALLOW ANY ISOLATED ACTIVITY TO COME TO AN
END DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING.
OTHERWISE...EXPECT MAINLY A DRY NIGHT. THERE IS A LOW PROBABILITY
THAT A FEW ADDITIONAL SPOT SHOWERS/THUNDERSTORMS COULD DEVELOP LATE
TONIGHT NEAR THE SOUTH COAST AS A RESULT OF MARGINAL INSTABILITY/LOW
LEVEL JET.  JUST INCLUDED A SLIGHT CHANCE POP IN THIS REGION FOR NOW
AS FORCING DYNAMICS ARE NOT IMPRESSIVE.

LOW TEMPERATURES TONIGHT WILL GENERALLY BE IN THE 60S.  PATCHY FOG
WILL LIKELY DEVELOP IN THE TYPICALLY PRONE LOCATIONS WITH LIGHT
WINDS AND SOME LOW LEVEL MOISTURE AVAILABLE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...
A PARTLY SUNNY...WARM AND SOMEWHAT HUMID DAY IS IN STORE FOR THE
REGION.  HIGH TEMPERATURES SHOULD BE WELL UP INTO THE 80S ACROSS
MOST OF THE REGION.  UPPER LEVEL TROUGH/COLD POOL ALOFT WILL LIKELY
TRIGGER ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS FRIDAY
AFTERNOON.  THE ACTIVITY SHOULD BE HIT AND MISS...SO WILL RUN WITH
MAINLY 30 TO 40 POPS.  WIND FIELDS ALOFT WILL BE EXTREMELY WEAK...SO
OVERALL SEVERE WEATHER POTENTIAL REMAINS LOW.  HOWEVER...
TEMPERATURES AT 500 MB DROP TO -13C RESULTING IN MLCAPES BETWEEN
1500 AND 2000 J/KG.  THEREFORE...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM OR TWO WITH LARGE HAIL CAN NOT BE RULED OUT GIVEN THE
AMOUNT OF INSTABILITY THAT IS EXPECTED.  THE BEST CHANCE OF THIS
WILL BE WHERE TOPOGRAPHY/OROGRAPHIC AFFECTS MAY BE ABLE TO OVERCOME
THE WEAK SHEAR.  THE MAIN THREAT WITH ANY STORM THAT DEVELOPS ON
FRIDAY WILL BE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...AS
WEAK WINDS FIELDS WILL RESULT IN VERY SLOW MOVEMENT OF ANY ACTIVITY.

FRIDAY NIGHT...
THE MAJORITY OF THE ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS
SHOULD WIND DOWN FRIDAY EVENING.  HOWEVER...CAN/T RULE OUT A STRAY
SHOWER OR STORM LINGERING INTO THE OVERNIGHT HOURS WITH MARGINAL
INSTABILITY PERSISTING.  OTHERWISE...EXPECT MAINLY DRY WEATHER
ACROSS THE REGION WITH AREAS OF FOG DEVELOPING IN THE TYPICALLY
PRONE LOCATIONS.  LOW TEMPERATURES SHOULD MAINLY BE IN THE LOWER TO
MIDDLE 60S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MODEL PREFERENCES...
LONG RANGE MODELS STILL SHOWING PRETTY GOOD CONTINUITY IN THE EARLY
PORTION OF THIS PERIOD...MAINLY THROUGH ABOUT MONDAY. DOES LOOK LIKE
THE MODELS AND ENSEMBLES ARE TRENDING AWAY FROM A MORE AMPLIFIED
PATTERN...NAMELY AN UPPER LEVEL TROUGH ACROSS THE EASTERN U.S. FOR A
MORE PROGRESSIVE PATTERN ACROSS THE NORTHERN TIER STATES. HIGH PRES
ALSO TRIES TO WORK WESTWARD FROM THE WESTERN ATLC TOWARD THE MID
ATLC COAST BY THE MIDDLE OF NEXT WEEK. THIS WILL TEND TO KEEP THINGS
MOVING ALONG ACROSS THE NORTHERN STREAM AS A FRONT PUSHES THROUGH
SOMETIME MONDAY...THEN WILL TEND TO STALL AND EVENTUALLY WASH OUT S
OF THE REGION. THIS IS LEANING TOWARD THE GFS AND ECMWF ENSEMBLES AS
SUGGESTED BY HPC MEDIUM RANGE...WHICH LOOKS THE MOST REASONABLE
CONSIDERING TIMING ISSUES AMONGST THE INDIVIDUAL SOLUTIONS OF THE
MODEL SUITE EARLY NEXT WEEK.

SATURDAY...STILL SOME MARGINAL INSTABILITY ACROSS CENTRAL AND
NORTHERN AREAS AS THE REMNANTS OF A SURFACE TROUGH LINGERS ALONG
WITH A WEAK UPPER LEVEL SHORT WAVE. DEWPTS ALSO INCREASE DURING THE
DAY WITH LIGHT W-SW WINDS. LOOKS LIKE BEST CHANCE FOR SCT
SHOWERS/TSTMS WILL OCCUR ACROSS S NH/CENTRAL-W MA AND N CT MAINLY
DURING THE AFTERNOON AND EARLY NIGHTTIME HOURS. SHOULD SEE BEST
WEATHER ACROSS SE MA...CAPE COD AND THE ISLANDS THOUGH WILL SEE
NIGHTTIME FOG DEVELOPING WITH THE HIGHER DEWPTS. EXPECT HIGHS MAINLY
IN THE LOWER-MID 80S.

SUNDAY-MONDAY...ANOTHER STRONGER UPPER LEVEL SHORT WAVE WILL
APPROACH THE REGION MAINLY FROM LATE SUNDAY MORNING THROUGH MONDAY.
THIS WILL BE ASSOCIATED WITH A COLD FRONT WHICH WILL WORK INTO
NORTHERN NEW ENGLAND AROUND MIDDAY SUNDAY...BUT NOTING A WIDE
VARIANCE OF MODEL SOLUTIONS AS TO THE TIMING OF THIS FRONT. FOR
NOW...WILL BRING THE FRONT INTO S NH DURING SUNDAY NIGHT...THEN
SLOWLY WORK ACROSS THE REGION DURING MONDAY. WITH RATHER STRONG COLD
FRONT ALONG WITH GOOD LIFT AND AREA OF INSTABILITY MOVING IN AHEAD
OF FRONT...COULD SEE STRONG OR EVEN ISOLD SEVERE THUNDERSTORMS
DURING MONDAY.

WILL BE A FEW DEGREES HIGHER ON SUNDAY...WITH READINGS GENERALLY IN
THE 80S...THEN WILL FALL BACK TO THE UPPER 70S TO LOWER 80S ON
MONDAY WITH MORE CLOUDINESS.

TUESDAY-THURSDAY...LEANED TOWARD THE ENSEMBLES FOR THIS PORTION OF
THE FORECAST...BUT LOW CONFIDENCE DUE TO CONTINUED WIDE MODEL
SOLUTION AMONG THE SUITE.  FOR NOW...LOOKS LIKE COLD FRONT WILL PUSH
S OF NEW ENGLAND WHERE IT WILL STALL WHILE HIGH PRES BUILDS OUT OF
OHIO VALLEY TO THE MID ATLC. LOOKS LIKE DAYTIME HIGHS WILL RUN IN
THE UPPER 70S TO LOWER 80S...JUST ABOUT AT SEASONAL NORMS.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

REST OF THIS AFTERNOON...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.
A FEW SPOT SHOWERS AND THUNDERSTORMS POSSIBLE LATE THIS
AFTERNOON/EVENING.  AREAL COVERAGE OF ANY ACTIVITY SHOULD BE LIMITED
SO DID NOT INCLUDE IN THE TAFS.

TONIGHT...LOW TO MODERATE CONFIDENCE IN TAFS.  EXPECT MAINLY VFR
CONDITIONS FOR MUCH OF THE NIGHT.  HOWEVER...MVFR-IFR CONDITIONS IN
LOW CLOUDS AND FOG PATCHES MAY DEVELOP LATE ACROSS AREAS MAINLY
SOUTH OF THE MA TURNPIKE ESPECIALLY NEAR THE SOUTH COAST.

FRIDAY...MODERATE TO HIGH CONFIDENCE.  ANY MVFR-IFR CONDITIONS IN
LOW CLOUDS/FOG PATCHES ACROSS THE SOUTH COAST/CAPE/ISLANDS SHOULD
BURN OFF BY LATE MORNING/EARLY AFTERNOON.  OTHERWISE...MAINLY VFR
CONDITIONS.  HOWEVER...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE FRIDAY MORNING AND
AFTERNOON RESULTING IN BRIEFLY LOWER CONDITIONS.  THE ACTIVITY
SHOULD BE HIT AND MISS SO WILL NOT INCLUDE IN THE TAFS AT THIS TIME.

FRIDAY NIGHT...MEDIUM CONFIDENCE IN TAFS.  THE MAJORITY OF THE
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD COME TO AN
END FRIDAY EVENING.  OTHERWISE...MAINLY VFR CONDITIONS EXPECTED FOR
THE FIRST PART OF THE NIGHT.  MAY SEE LOCALIZED MVFR-IFR
CEILINGS/VISIBILITIES DEVELOP IN LOW CLOUDS AND FOG MAINLY NEAR
THE SOUTH COAST AND VALLEY LOCATIONS.

KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS THROUGH
FRIDAY NIGHT.  VERY LOW PROBABILITY OF AN ISOLATED SHOWER OR STORM
LATE THIS AFTERNOON/EVENING WITH A BIT BETTER CHANCE FRIDAY
AFTERNOON/EVENING.  SOUTHWEST GRADIENT SHOULD BE STRONG ENOUGH TO
PREVENT SEA BREEZES THROUGH FRIDAY AFTERNOON.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY-SUNDAY...MODERATE CONFIDENCE. MAINLY VFR CONDITIONS...BUT
MAY SEE PERIODS OF MVFR-IFR CIGS/VSBYS IN SCT SHOWERS/TSTMS MAINLY
ACROSS INLAND AREAS DURING THE AFTERNOON AND EARLY EVENING HOURS.

MONDAY...MODERATE CONFIDENCE. BEST SHOT OF SHOWERS/TSTMS WITH
APPROACHING FRONT WITH PERIODS OF MVFR-IFR CIGS/VSBYS MAINLY FROM
LATE MORNING INTO THE EVENING. MAY ALSO SEE GUSTY SW WINDS...WHICH
MAY BECOME STRONG IN ANY TSTMS.

TUESDAY...MODERATE CONFIDENCE FOR VFR CONDITIONS.

&&

.MARINE...
TONIGHT THROUGH FRIDAY NIGHT...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA THRESHOLDS THROUGH
FRIDAY NIGHT.  HOWEVER...HIGH PRESSURE EAST OF THE WATERS WILL
RESULT IN ANOTHER DAY OF NEAR SHORE WIND GUSTS IN THE LOWER 20 KNOTS
FRIDAY AFTERNOON.  AN ISOLATED THUNDERSTORM IS POSSIBLE MAINLY NEAR
SHORE LATER FRIDAY AFTERNOON/EVENING.  THE ONLY OTHER CONCERN WILL
BE FOR AREAS OF LATE NIGHT/MORNING FOG ACROSS THE WATERS.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY...SW WINDS UP TO 15 KT. LOW CHANCE OF 5 FOOT SEAS ON THE
OUTER WATERS...THOUGH CAPPED TO 4 FT FOR NOW.

SUNDAY-MONDAY...SW WINDS MAY GUST UP TO 20 KT AHEAD OF APPROACHING
FRONT. SEAS COULD REACH 5 FT ON THE OUTER WATERS. CHANCE TSTMS LATE
SUN NIGHT AND MON. WINDS SHIFT TO NW MON NIGHT.

TUESDAY...WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/EVT
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVT
Hazardous weather outlook, Aug 18, 3:49 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT THU AUG 18 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-192000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
349 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR TWO WITH LARGE HAIL
IS POSSIBLE FRIDAY AFTERNOON AND/OR EARLY EVENING.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON
AND EVENING OR MONDAY AFTERNOON. THERE IS CONSIDERABLE UNCERTAINTY
IN THE TIMING OF ANY STRONG THUNDERSTORMS LATE IN THE WEEKEND OR
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-192000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
349 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE SOMETIME SUNDAY AFTERNOON
INTO MONDAY...BUT CONFIDENCE AND TIMING REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 5:46 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
546 PM EDT THU AUG 18 2011

MAZ003-004-NHZ011-182230-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
546 PM EDT THU AUG 18 2011

AT 542 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES SOUTHWEST OF WARWICK...OR ABOUT 12 MILES
NORTHEAST OF GREENFIELD...MOVING EAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WARWICK...RICHMOND...FITZWILLIAM
  AND ROYALSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4274 7237 4280 7215 4263 7211 4262 7236
      4264 7240 4269 7242

SIPPRELL
Special weather statement, Aug 18, 6:24 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
624 PM EDT THU AUG 18 2011

CTZ002-MAZ009-011-182300-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
624 PM EDT THU AUG 18 2011

AT 620 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL 4 MILES SOUTHWEST OF GRANVILLE...OR ABOUT 4 MILES
NORTHEAST OF HARTLAND...MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...GRANVILLE AND SOUTHWICK.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4207 7299 4214 7268 4199 7262 4196 7289
      4197 7290 4197 7294 4197 7295

DUNTEN
Special weather statement, Aug 18, 6:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
639 PM EDT THU AUG 18 2011

MAZ003-004-026-NHZ011-015-182330-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
639 PM EDT THU AUG 18 2011

AT 637 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
SMALL HAIL 3 MILES EAST OF ROYALSTON...OR ABOUT 10 MILES SOUTHWEST
OF JAFFREY...MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...WINCHENDON...JAFFREY...RINDGE...
  ASHBURNHAM AND SHARON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4285 7186 4259 7185 4263 7223 4278 7225

DUNTEN

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:24 PM EDTSpecial Weather StatementBOXHampden36 min
Aug 18, 7:30 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester60 min
Aug 18, 7:50 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester2 hr
Aug 18, 5:46 PM EDTSpecial Weather StatementBOXCheshire44 min
Aug 18, 7:26 PM EDTSpecial Weather StatementBOXHillsborough49 min

Nearby

Special Weather Statements in New Hampshire, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.